Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 19, 2003, 5:38 PM MDT for Custer County, Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2003, 5:38 PM MDT (23:38 UTC)
- Expired
- Jun 19, 2003, 6:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Custer County, ID
The radar
The Boise radar (KCBX), 152 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WUUS55 KPIH 192338 SVRPIH IDC037-200030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 538 PM MDT THU JUN 19 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CUSTER COUNTY IN IDAHO * UNTIL 630 PM MDT * AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTH OF SUNBEAM...OR ABOUT 14 MILES SOUTHEAST OF STANLEY...MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNBEAM AT 555 PM MDT CUSTER AT 605 PM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4409 11486 4407 11459 4458 11451 4479 11484 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM MDT, 2 hours 8 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 330 PM MDT THU JUN 19 2003 LOW PRESSURE TROUGH CROSSING INTO THE ENTER MOUNTAIN REGION THIS MORNING. ASSOCIATED SURFACE COLD FRONT HARD TO PEN DOWN BUT BELIEVE AT THE MOMENT FRONT IS BETWEEN KBYI AND KPIH. RADAR SHOWS SHOWERS AND ISOLATED THUNDERSTORMS ON WEST SIDE OF STATE SPREADING SLOWLY EAST. SATELLITE ALSO SHOWS SOME CLEARING OF CLOUDS THIS MORNING WHICH SHOULD HELP HEATING AND INSTABILITY EARLY ON AND CONTRIBUTE TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE UPPER VALLEY THIS AFTERNOON...THEN CLEARING WEST TO EAST THIS EVENING. WINDY IN THE SNAKE PLAIN BOTH TODAY AND SATURDAY BUT A LITTLE SHORT OF ADVISORY LEVELS. COULD BE MARGINAL IN THE ARCO DESERT AREA AND WILL NEED TO MONITOR. LOW PRESSURE TROUGH PERSISTS OVER PACIFIC NORTHWEST THROUGH ABOUT MID WEEK. GFS INDICATES SECOND SHORT WAVE EMBEDDED IN THIS FLOW MOVING DOWN THE BRITISH COLUMBIA COAST INTO IDAHO MONDAY NIGHT AND TUESDAY. UNSEASONABLY COLD AIR AND CLOUD COVER WILL HOLD TEMPERATURES TO THE 50S AND 60S THOSE DAYS...THEN WARMING UP BY THURSDAY. RS KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
Hazardous weather outlook, Jun 19, 6:00 AM MDT, 11 hours 38 minutes before
IDZ017>023-031-032-200000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SURFACE COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY ALONG WITH WINDY CONDITIONS IN THE SNAKE RIVER PLAIN AND OVER HIGHER EXPOSED TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 19, 3:47 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
0347 PM MDT THU JUN 19 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CRATERS OF MOON ID DOWNBURST
06/19/03 BUTTE 69 MPH WIND GUSTS RECORDED
ON MESONET
MHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:41 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 19 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.